ISMP
ISMP
Home Support ISMP Newsletters Webinars Report Errors Educational Store Consulting FAQ Tools About Us Contact Us
ISMP
ISMP
ISMP Facebook
Site Search by PicoSearch. Help

The full version of the newsletter is available by subscription
Back issues of the newsletter to January 1996 are available on CD-ROM.


november 4, 2010

  • ISMP QuarterWatchT Report (2010 Quarter 1)
    Signals for acetaminophen, dronedarone, and botulinum toxins
  • Safety Brief: Thumb injected despite EpiPen redesign
    Dey Pharma has redesigned its EPINEPHrine autoinjector, EPIPEN, to make it less likely to accidentally inject into a thumb or finger. Check out this week’s newsletter to find out more about a report we’ve recently received in which a nurse injected her thumb using the new device and to access instructions for proper use of EpiPens.
  • Safety Brief: Cover applied without the medicated patch?
    CATAPRES-TTS (transdermal therapeutic system) is an adhesive patch containing cloNIDine. These patches are packaged with an optional white, round adhesive cover to place over the drug patch to prevent it from coming loose. Learn more about one of many reports we have received involving errors with the application of the patch.

Special Announcements

  • ISMP webinar. Join us on November 17 for: HYDROmorphone: Balancing the Benefit and Risk for Patient Care. As HYDROmorphone use rises, so have reported errors and serious adverse events associated with misunderstandings about equianalgesic dosing, inappropriate patient monitoring, confusion among product concentrations, and mix-ups with morphine. ISMP invites all safety-minded practitioners to participate in this webinar! For details, visit: www.ismp.org/educational/webinars.asp.    
  • ISMP Medication Safety Alert! Acute Care (ISSN 1550-6312) ©2010 Institute for Safe Medication Practices (ISMP). Permission is granted to subscribers to reproduce material for internal communications. Other reproduction is prohibited without permission. Report medication errors to the ISMP Medication Errors Reporting Program (MERP) at 1-800-FAIL-SAF(E). Unless noted, published errors were received through the MERP. ISMP guarantees confidentiality of information received and respects reporters' wishes as to the level of detail included in publications. Editors: Judy Smetzer, RN, BSN, FISMP; Michael R. Cohen, RPh, MS, ScD; Russell Jenkins, MD. ISMP, 200 Lakeside Drive, Suite 200, Horsham, PA 19044. Email: ismpinfo@ismp.org; Tel: 215-947-7797; Fax: 215-914-1492. This is a peer reviewed publication. 

november 18, 2010

  • ISMP updates its list of drug name pairs with TALL man letters
  • Safety Brief: TAXOTERE concentration and preparation
    A Safety Brief in our October 21, 2010, newsletter called attention to the fact that Taxotere (DOCEtaxel) is now available as a more convenient one-vial product, which, despite being more convenient, raised several safety concerns. Check out this week’s newsletter to find out more about a recent issue with the new change in concentration.
  • Safety Brief: PRADAXA unit dose package may have wrong bar code
    We just received a report regarding an inaccurate barcode on certain packages of the PRADAXA (dabigatran etexilate) unit dose package. Learn more about which dosage strength and lot number are affected by this wrong bar code.
  • Safety Brief: Lovenox mix-up
    A physician prescribed LOVENOX for deep vein thrombosis prophylaxis for a newly admitted patient with uncontrolled diabetes. Find out how the pharmacist misread the order for a drug used for the management of diabetes.
  • Safety Brief: Update on metal in drug patches
    Check out this week’s newsletter to find out how you can access a recently published updated list of transdermal drug delivery systems (e.g., patches) with a metallic component.
  • ISMP Errata
    In our September 23, 2010 newsletter, in Table 1, Examples of Near Misses, Errors, and Adverse Outcomes Associated with Drug Shortages, we should have stated that XELODA (capecitabine) was substituted for fluorouracil, not leucovorin. We apologize for any confusion this mistake may have caused.
  • ISMP Medication Safety Alert! Acute Care (ISSN 1550-6312) ©2010 Institute for Safe Medication Practices (ISMP). Permission is granted to subscribers to reproduce material for internal communications. Other reproduction is prohibited without permission. Report medication errors to the ISMP Medication Errors Reporting Program (MERP) at 1-800-FAIL-SAF(E). Unless noted, published errors were received through the MERP. ISMP guarantees confidentiality of information received and respects reporters' wishes as to the level of detail included in publications. Editors: Judy Smetzer, RN, BSN, FISMP; Michael R. Cohen, RPh, MS, ScD; Russell Jenkins, MD. ISMP, 200 Lakeside Drive, Suite 200, Horsham, PA 19044. Email: ismpinfo@ismp.org; Tel: 215-947-7797; Fax: 215-914-1492. This is a peer reviewed publication.

subscribe now

Resources
Acute Care Main Page
Current Issue
Past Issues
Highlighted articles
Survey Results
Action Agendas - Free CEs
Special Error Alerts
Subscribe
Newsletter Editions
Acute Care
Community/Ambulatory
Nursing
Long Term Care
Consumer
Home | Contact UsEmployment  | Legal Notices | Privacy Policy | Help Support ISMP
Med-ERRS Med-ERRS | MSOMedication Safety Officer Society | Consumer Medication SafetyFor consumers
 ISMP Canada ISMP Canada | ISMP Spain ISMP Spain | ISMP Brasil ISMP Brasil | International Group | Pennsylvania Patient Safety Authority

200 Lakeside Drive, Suite 200, Horsham, PA 19044, Phone: (215) 947-7797,  Fax: (215) 914-1492
© 2014 Institute for Safe Medication Practices. All rights reserved

 
ISMP
ISMP